Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.
Weird rash and mometasone, please help!(3 Posts)
I am asthmatic, have hay fever and eczema. I also am sure I have OAS although haven't had this officially diagnosed yet. I do carry an epi pen however and steroid tablets aswell as antihistamines just in case.
My eczema has been an issue since childhood and I have used betnovate long term, since the age of about ten until now (22). Recently it seemed to stop working and I had a horrific breakout of eczema. Within 3 days it had covered limbs, face, hands, feet, chest and even my breasts. The GP I saw said if it hadn't appeared so quickly he'd have been sure it was infected but that it couldn't be in such a short space of time. He felt he issue may be that I'd been on the betnovate too long and that it had stopped being effective and prescribed mometasone.
This did work really well and the breakout has completely gone. However in the past few days I've had lots of what looK like insect bites appearing on my legs mainly with a few on arms and tummy. They are red spots with a white head. I currently have 50 plus on each leg. Initially I whacked more mometasone on thinking it would get rid of them but they have just kept coming. There have been no changes to my diet, no new medications, no allergic reactions, nothing. The only change has been the mometasone so I stopped using it. Today has seen the spots still appearing and I'm worried.
Part of me thinks that they are a reaction to the mometasone and that a few more days without using it will see them disappear but part of me is worried they're something else. I can't find any images or descriptions online which fit when typing searches for rashes or spots or linked to the mometasone. GPs are notoriously inexperienced when it comes to dermatological stuff and I am worried about the eczema coming back without the steroid to keep it in check.
Has anyone seen or had similar? Does anyone have suggestions? I do wonder if it could be linked to hay fever but I've never had this before and they don't look like the sort of hives I've seen before. Please help!
Sounds like you need a referral to dermatology. As you said, GPs are notoriously poor when it comes to eczema and other skin conditions - that's what specialists are for! Problem is, you'll probably have to wait a while unless you can convince the GP to fast track it for you.
The spots you describe sound a bit like molluscum, although this is more common in children but is often linked to eczema. It's harmless and in fact mometasone is one of the recommended treatments (although it normally goes away on its own in time). However, there is a more worrying possibility and that's eczema herpteticum where the eczema gets infected with the cold sore virus. This is extremely dangerous and steroids make it worse so you really need to make sure that it's not that. Go back to the GP, ask them if they think it could be this and if they're not sure ask for an urgent referral to dermatology.
Join the discussion
Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.Register now »
Already registered? Log in with:
Please login first.